Home > Research > Publications & Outputs > Relaxation times of non-Markovian processes.
View graph of relations

Relaxation times of non-Markovian processes.

Research output: Contribution to journalJournal article


<mark>Journal publication date</mark>06/1987
<mark>Journal</mark>Physical Review A
Issue number12
Number of pages8
Pages (from-to)5183-5190
<mark>Original language</mark>English


We consider a general class of non-Markovian processes defined by stochastic differential equations with Ornstein-Uhlenbeck noise. We present a general formalism to evaluate relaxation times associated with correlation functions in the steady state. This formalism is a generalization of a previous approach for Markovian processes. The theoretical results are shown to be in satisfactory agreement both with experimental data for a cubic bistable system and also with a computer simulation of the Stratonovich model. We comment on the dynamical role of the non-Markovianicity in different situations.